MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM TMS SYSTEM 2.4MM HIGH TORQUE CROSS-LOCK BLADE STANDARD 9CM; SCREWDRIVER

BIOMET MICROFIXATION 2.4MM TMS SYSTEM 2.4MM HIGH TORQUE CROSS-LOCK BLADE STANDARD 9CM; SCREWDRIVER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported a blade fractured while tightening a screw during a mandibular reconstruction.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted on the product and the gripping surface of the blade has fractured.The non-conformance database was reviewed and no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint in regards to the blade fracturing for part 24-1396 lot number 164060.For this part (24-1396) and the previous four years (from the notification date) regarding the blade fracturing, there is a complaint rate of 0.49%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the fracture is excessive force was applied beyond what the product is designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report.B5 describe event or problem.G4 date received by manufacturer.G7 type of report.H2 follow up type.H3 device evaluated by manufacturer.H6 method code.H6 results code.H6 conclusions code.H10 additional narratives/data.

Brand Name
2.4MM TMS SYSTEM 2.4MM HIGH TORQUE CROSS-LOCK BLADE STANDARD 9CM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9785157
Report Number0001032347-2020-00141
Device Sequence Number2897345
Product Code HXX
UDI-Device Identifier00841036078669
UDI-Public00841036078669
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1396
Device Lot Number164060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/09/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age82 YR